Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 152, NWS Jackson, MS

October 7, 2009Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Oct 7, 2009, 2:36 AM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 114 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2009, 2:36 AM CDT (07:36 UTC)
Expired
Oct 7, 2009, 4:30 AM CDT
In force
114 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 3:45 AM CDTFLASH FLOODEpps, LAWATER WAS FLOWING ACROSS ROADWAYS...WHICH WAS ASSOCIATED WITH A STORM THAT MOVED ACROSS THE EPPS AREA. DEPTH OF WATER ON ROADWAYS WAS AROUND ONE INCH RESULTING FROM HEAVY RAINALL FROM THE STORM.
Oct 7, 3:45 AM CDTFLASH FLOODOak Ridge, LARAINFALL TOTALS OF 5 TO 6 INCHES IN NEARLY THREE HOURS OCCURRED WITH A STORM IN THE OAK RIDGE AREA LAST NIGHT. ONE ROAD WAS UNDER WATER...WITH FLOODING IN OPEN FIELDS. WATER WAS FLOWING ACROSS ROADWAYS.
Oct 7, 4:10 AM CDTFLASH FLOODEpps, LAWATER WAS FLOWING ACROSS ROADWAYS...WHICH WAS ASSOCIATED WITH A STORM THAT MOVED ACROSS THE EPPS AREA. DEPTH OF WATER ON ROADWAYS WAS AROUND ONE INCH RESULTING FROM HEAVY RAINALL FROM THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3719 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3719 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 070736
FFWJAN
LAC067-083-123-070930-
/O.NEW.KJAN.FF.W.0152.091007T0736Z-091007T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
236 AM CDT WED OCT 7 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...
  SOUTHWESTERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 430 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING EAST ACROSS THE     
  WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF    
  TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARDEN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3247 9195 3252 9191 3257 9193 3264 9192
      3266 9139 3262 9139 3259 9144 3257 9143
      3250 9148 3245 9147 3241 9148 3240 9196

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 070922
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT WED OCT 7 2009

LAC067-083-123-070931-
/O.EXP.KJAN.FF.W.0152.000000T0000Z-091007T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA-
422 AM CDT WED OCT 7 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR NORTHERN
RICHLAND...SOUTHWESTERN WEST CARROLL AND SOUTH CENTRAL MOREHOUSE
PARISHES...

HEAVY RAIN IS MOVING OUT OF THE WARNED AREA AND THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3247 9195 3252 9191 3257 9193 3264 9192
      3266 9139 3262 9139 3259 9144 3257 9143
      3250 9148 3245 9147 3241 9148 3240 9196

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:40 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Oct 6, 9:40 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT TUE OCT 6 2009

.UPDATE...THE WARM FRONT THAT MOVED UP INTO THE CENTRAL PORTIONS OF
THE CWA EARLIER TODAY SERVED AS A FOCUS FOR AFTERNOON AND EARLY
EVENING THUNDERSTORMS. THERE WAS STILL SOME CONVECTIVE ACTIVITY
ASSOCIATED WITH THE WARM FRONT MOVING TO THE EAST JUST NORTH OF
INTERSTATE 20 BUT...THERE HAS BEEN A MARKED DECREASE THIS EVENING
WITH THE LOSS OF DAYTIME HEATING. SURFACE ANALYSIS SHOWS A
PREFRONTAL TROUGH FROM MONROE LOUISIANA TO GREENWOOD MISSISSIPPI AND
THERE WAS A NARROW LINE OF SHOWERS AND THUNDERSTORMS ALONG THIS
BOUNDARY. THE COLD FRONT WAS NOTED DRAPED SW TO NE ACROSS CENTRAL
ARKANSAS. THERE WAS ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY
ALONG THE COLD FRONT AS WELL. THE COLD FRONT WILL CONTINUE TO DROP
SOUTHEAST INTO OUR CWA TONIGHT. MODELS DIFFER ON HOW FAR SOUTH THE
FRONT WILL GET BEFORE STALLING WEDNESDAY. THE JAN 00Z WED SOUNDING
WAS QUITE JUICED WITH A PW OF 2.35INCHES AND MID 70 SURFACE DEW
POINTS WERE STILL BEING REPORTED ACROSS THE SOUTHERN HALF OF THE
AREA. IN ADDITION TO MOISTURE...ADEQUATE SHEAR AND INSTABILITY WILL
BE PRESENT IN CONJUNCTION WITH THE COLD FRONT TO KEEP MENTION OF A
FEW STRONG TO SEVERE THUNDERSTORMS OVERNIGHT IN THE HWO. WITH A
LITTLE SLOWER FROPA TONIGHT THAN EARLIER THOUGHT HAVE ADJUSTED TEMP
CURVES UP AND POPS DOWN IN SOUTHEAST. UPDATES HAVE BEEN POSTED. /22/

&&

.PREVIOUS DISCUSSION...A VERY MOIST AIR MASS HAS PUSHED INTO THE
AREA IN THE WAKE OF A WARM FRONT THAT LIFTED INLAND TODAY. MID 70S
DEWPOINTS HAVE SPREAD ACROSS THE FORECAST AREA AND AFTERNOON HEATING
HAS INITIATED CONVECTION ACROSS THE REGION. THE STRENGTH OF
CONVECTION THIS AFTERNOON HAS BEEN HAMPERED BY CAPPING...WHICH HAS
PERSISTED  DUE TO WEAK FORCING ALOFT AND A LACK OF GENERAL ASCENT
ACROSS THE REGION. FORCING WILL REMAIN LIMITED UNTIL THE BEST
FORCING ARRIVES IN THE VICINITY OF THE COLD FRONT. WITH DECENT LOW
LEVEL SHEAR AND ENHANCED SHEAR IN THE VICINITY OF THE
BOUNDARY...WILL KEEP STRONG ISOLATED SEVERE STORMS IN THE HWO FOR
LATE TODAY AND TONIGHT. AREAS ALONG AND NORTH OF THE I-20 CORRIDOR
WILL SEE THE BEST CHANCES FOR STRONGER CONVECTION BEING IN CLOSEST
PROXIMITY TO THE BETTER MID/UPPER TROUGHING AND AS THE EFFECTS OF
THE CAP INCREASE SWD. INCREASED POPS A BIT FROM MAV GUIDANCE FOR
TONIGHT FOR CENTRAL AND NRN ZONES. WITH DEEP MOISTURE RETURN AND
PRECIP WATER VALUES FORECAST AROUND 2 INCHES...PERIODS OF HEAVY
RAINFALL WILL OCCUR. RELATIVELY HEALTHY WIND FIELDS WILL RESULT IN
PROGRESSIVE CELLS WHICH SHOULD SIGNIFICANTLY REDUCE FLOODING
POTENTIAL ALTHOUGH PONDING WATER WILL BE POSSIBLE IN AREAS OF POOR
DRAINAGE.

WILL FOLLOW MAV AND KEEP CHANCE POPS FOR MOST OF THE AREA EARLY WED
MORNING...DRYING THINGS OUT DURING THE DAY. A COOLER...ALTHOUGH
BRIEF...PUSH WILL DEVELOP IN THE WAKE OF THE FRONT TOMORROW BEFORE
SLY FLOW RETURNS TOMORROW NIGHT. WILL SEE WEAK ISENTROPIC LIFT
DEVELOP WED NIGHT INTO THU AHEAD OF THE NEXT FRONTAL SYSTEM. MOS
POPS LOOK A BIT OVERDONE FOR WED NIGHT AND HAVE BEEN REDUCED. WILL
SEE ANOTHER RELATIVELY WARM DAY THURSDAY IN INCREASING RETURN FLOW
AHEAD OF THE FRONT.

FOR THE LONGER TERM THE PREVIOUS DISCUSSION IS ATTACHED:
THE GLOBAL MODELS ARE IN GOOD AGREEMENT IN SHIFTING THE CENTER OF
THE SUBTROPICAL HIGH SLOWLY EWD FROM THE ERN GULF OF MEXICO TO THE
WRN ATLANTIC AS WE HEAD INTO THE WEEKEND. THIS WILL ALLOW A STRONG
SHORTWAVE TROUGH TO MOVE ACROSS THE PLAINS STATES AND EVENTUALLY
AFFECT THE WEATHER OVER THE ARKLAMISS REGION...PRIMARILY FROM LATE
FRIDAY AFTN INTO EARLY SATURDAY. THE MODEL CONSENSUS OUTPUT
CONTINUES TO SPEED UP WITH THE GFS STILL ABOUT THE FASTEST GUIDANCE
IN SWEEPING THE TROUGH/COLD FRONT THROUGH THE FORECAST AREA LATE FRI
NIGHT/EARLY SAT MORNING. THE GFS SEEMS A LITTLE TOO FAST GIVEN THE
STRENGTH OF THE RIDGE CURRENTLY IN PLACE...AND GIVEN THAT THE
MAJORITY OF GFS ENSEMBLE MEMBERS AND THE ECMWF ARE CONSIDERABLY
SLOWER. WITH THIS IN MIND HAVE RAISED POPS FOR FRI NIGHT/SATURDAY
AND INCORPORATED SOME DETAILS FROM THE 00Z ECMWF FOR THIS FORECAST
PACKAGE.

REGARDLESS OF TIMING...THE SHORTWAVE TROUGH IS FORECAST TO DAMPEN AS
IT APPROACHES RELATIVELY HIGH HEIGHTS OVER THE FORECAST AREA AND THE
COLD FRONT SHOULD BE PROGRESSIVE. LARGE SCALE ASCENT WILL BE MODEST
ALONG THE PROGRESSIVE FRONT...AND EVEN WITH THE 2+ INCH PRECIPITABLE
WATER AIRMASS...HEAVY RAINFALL IS NOT AS BIG OF A CONCERN NOW.
CONCERNING SEVERE WEATHER POTENTIAL...SHEAR WILL BE MODERATELY
STRONG BUT WEAK LAPSE RATES AHEAD OF THE COLD FRONT COULD BE A
LIMITING FACTOR FOR GETTING MUCH SFC-BASED TSTM ACTIVITY. FOR
NOW...WILL HOLD OFF ON ANY MENTION OF STRONG/SVR TSTM POTENTIAL FOR
THIS FRI/FRI NIGHT GIVEN THE FLUX OF MODEL SOLUTIONS AND
QUESTIONABLE INSTABILITY.

MODEL CONSENSUS SUGGESTS IT WILL BE MOSTLY DRY AND COOLER BEYOND
SATURDAY AS A CONTINENTAL POLAR HIGH PRESSURE CENTER SURGES SOUTH.
WOULD NOT BE SURPRISED IF NRN PORTIONS OF THE FORECAST AREA OBSERVE
LOWS IN THE UPPER 30S NEXT MONDAY NIGHT...WITH MOST PLACES DIPPING
WELL INTO THE 40S. /EC/

&&

.AVIATION...THUNDERSTORMS HAVE BEEN MORE CONCENTRATED OVER THE
CENTRAL PORTIONS OF THE AREA THIS EVENING BUT ADDITIONAL ACTIVITY
FROM THE NORTHWEST IS EXPECTED TONIGHT ASSOCIATED WITH A COLD FRONT
DROPPING INTO THE AREA. SOME OF THE STORMS MAY BE STRONG TO SEVERE
WITH HEAVY RAINFALL. A PREFRONTAL TROUGH WAS NOTED OVER SOUTHEAST
ARKANSAS THAT WILL PROVIDE A WIND SHIFT PRIOR TO THE COLD FRONT. THE
PREFRONTAL TROUGH WILL MOVE THROUGH GLH BY 03Z...GWO BY 05Z AND
GTR-JAN AROUND 07Z. VFR CONDITIONS WILL PREVAIL OVER MOST OF THE
AREA PRIOR TO FROPA BUT EXPECT IFR CEILINGS AND VISIBILITIES WITH
THE STORMS IN THE OVERNIGHT HOURS. HIGH PRESSURE WILL BUILD INTO THE
NORTH WEDNESDAY WITH THE FRONT STALLING ACROSS THE SOUTH. VFR
CONDITIONS WILL PREVAIL BY 15Z NORTH WITH GRADUALLY LOWER CEILINGS
AND VISIBILITIES TO THE SOUTH. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  76  69  87 /  81  28  13  36
MERIDIAN      66  78  65  86 /  74  28  14  35
VICKSBURG     65  75  68  87 /  85  32  12  37
HATTIESBURG   71  84  70  88 /  35  31  15  31
NATCHEZ       67  77  70  87 /  61  35  15  31
GREENVILLE    60  72  64  86 / 100  22  12  40
GREENWOOD     61  72  62  85 / 100  18  12  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/EC/15
Hazardous weather outlook, Oct 6, 2:49 PM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE OCT 6 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
249 PM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
THIS AFTERNOON INTO THE EVENING HOURS. THE PRIMARY SEVERE WEATHER
RISKS WILL BE DAMAGING WIND GUSTS TO AROUND 60 MPH AND POSSIBLY UP TO
QUARTER SIZE HAIL AND ONE OR TWO TORNADOES. WARM AND VERY MOIST AIR
COMBINED WITH DAYTIME HEATING SHOULD MAKE FOR A VERY UNSTABLE AIRMASS
AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT AND WIND SHEAR WILL BE SUFFICIENT FOR
STRONG TO ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING THE LATE
AFTERNOON AND EVENING.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES
IN THE VERY MOIST AIRMASS. A QUICK ONE TO THREE INCHES OF RAIN COULD
FALL AND CAUSE LOCALIZED FLOODING OF LOW-LYING AND POOR DRAINAGE
AREAS.

FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

LAZ024-026-MSZ053>066-072>074-072000-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND MAY
PRODUCE WIND GUSTS AROUND 40 MPH AND PERIODS OF HEAVY RAIN. SMALL
HAIL WILL ALSO BE POSSIBLE. WARM AND VERY MOIST AIR COMBINED WITH
DAYTIME HEATING SHOULD MAKE FOR A VERY UNSTABLE AIRMASS AHEAD OF A
COLD FRONT APPROACHING FROM THE NORTHWEST. THUNDERSTORMS WILL
DEVELOP IN THE VICINITY OF THE FRONT TONIGHT.

FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 6, 10:43 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CDT TUE OCT 6 2009

MSZ034-035-070425-
WASHINGTON MS-HUMPHREYS MS-
1043 PM CDT TUE OCT 6 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DARLOVE AT 1044 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HUMPHREYS AND EAST CENTRAL WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Oct 6, 11:45 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT TUE OCT 6 2009

MSZ034-035-070525-
WASHINGTON MS-HUMPHREYS MS-
1145 PM CDT TUE OCT 6 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED 6 MILES EAST OF MURPHY AT 1144 PM CDT...MOVING EAST AT
30 MPH. SOME OF THESE STORMS COULD MOVE OVER THE SAME AREA AND POSE
LOCALIZED FLOODING PROBLEMS. RADAR ESTIMATES OF AROUND 1 TO 2 INCHES
MAY HAVE FALLEN IN THE PAST 1 TO 2 HOURS AND IF THIS CONTINUES...A
FLASH FLOOD WARNING MAY BE NEEDED.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

JC

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.